Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Woke up sweating, fever, chills and diarrhea. Advise

User rating for this question
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6595 Questions
please help I have been sick since Monday night!! woke up in cold wet sweat been sick ever since!! fever, chills, diarrhea, stomach burns inside, when I take nap and wake up a am in a sweat then I get cold, can't stand up straight to fix food to eat for stomach hurting, legs ache/muscle legs/ I got penicillin left over from strep thoart can I take it to feel better!! help miserable!
Posted Sun, 15 Dec 2013 in General Health
Answered by Dr. Pavan Kumar Gupta 2 hours later
Brief answer...penicillin won't help. Detailed answer... Hello, Thanks for the query. You seem to have developed food poisioning and the most common cause for this is viral gastroenteritis although sometimes bacterial and parasitic infections can also cause the same symptoms. Treament involves paracetamol for fever,proton pump inhibitor like OMEPRAZOLE OR PANTOPROZOLE for burning in stomach and over the counter anti spasmodic medication for pain abdomen and plenty of fluids for rehydration. It appears that you don't have any OTC products with you which I mentioned above and also the fact that it is already more than 72 hours,since your sufferings started,I advise you to go to ER and get the medications and if required,you may be given intravenous fluids for rehydration. A person can land up with complications,if he is dehydrated and proper rehydration not restored,in time. I hope it helps however you may revert to me for any further query. Best of luck Thanks
Above answer was peer-reviewed by
Follow-up: Woke up sweating, fever, chills and diarrhea. Advise 12 minutes later
fever went to 99 back to 98! taking OTC ibufuen for pain! no vomit! drinking enough fluids! just feel like a stomach virus! peto balasm stopped diarrhea! cold and hot sweats!! one minute I am cold next I am hot! I am taking xanax to sleep cause I don't want to get upset and have panic attack!! I got penicillin left over from ten days ago I didn't finish taking cause strep thoart went away! when out to eat Monday, that nite I woke up sweaty, been sick since! what's wrong with me?
Answered by Dr. Pavan Kumar Gupta 6 minutes later
Hello, As I explained you above,it most likely looks to be a viral infection and it takes 3-5 days to get cleared fom your system. Feeling hot and cold are classical symptoms of viral infection. If diarrhoea is stopped and no vomiting,then just wait and watch and keep taking fluids. You should be all right soon. Carry on with ibuprofen for fever or body ache. Thanks
Above answer was peer-reviewed by
Follow-up: Woke up sweating, fever, chills and diarrhea. Advise 19 minutes later
how did I get it? there was a child I was around w walking pneumonia at Walmart that same night! I did not touch him! I didn't finish penicillin I was suppose to take for strep thoart! I have been eating rice, soup and soft stuff, I just want stomach to quit burning! my brother is trying to take care of me but I don't know. what else to do! he tries to keep me calm cause of anxiety attacks!! like I said no vomit at all just feel awful!!! been laying in the bed since Monday night at 11pm here it is Thursday at 9pm in south Carolina!! I s there any thing. else you can tell me??? bedridden and burning belly,, thank you, deedee
Answered by Dr. Pavan Kumar Gupta 59 minutes later
Hello, Food poisioning takes place on ingesting contaminated water or some food stuff. For burning stomach take either PANTOPROZOLE 40 mg or OMEPRAZOLE 20 mg or RANITIDINE 300 mg along with a Xanax. I can understand your problem but simultaneously ,I want to assure you that just nothing to worry as ypu shall be all right soon. in case you feel awfully bad,then it would be better to go to ER ,as that up would help you in calming your nerves. Thanks
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor